MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4034
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a silverhawk device for the treatment of a moderately tortuous moderately calcified lesion in mid tibial/popliteal trunk which exhibited cto (chronic total occlusion-100%).The device was inspected with no issues noted.Device prepped as per ifu without issue.The device is reported as being: jammed/will not close.This issue occurred during the first pass.It was possible to turn off the thumbswitch but not all of the way.The device stopped functioning while in use in the patient.Physician was using a silverhawk directional atherectomy device for the treatment of a moderately tortuous moderately calcified lesion in mid tibial/popliteal trunk which exhibited cto (chronic total occlusion).Device was prepped per ifu without issue.The device is reported as being: jammed/will not close.It was reported that this issue occurred during the first pass.It was possible to turn off the thumbswitch but not all the way.The device stopped functioning while in use in the patient.Device would not close all the way.The device was safely removed from the patient and there were no pieces of the cutter noticed to be missing.The procedure was successfully completed using a new device.No patient injury reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6709758
Report Number2183870-2017-00301
Device Sequence Number16198390
Product Code MCW
UDI-Device Identifier00821684074084
UDI-Public00821684074084
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2019
Device Catalogue NumberP4034
Device Lot NumberA236585
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1